Jump to content
music321

Did you start feeling profoundly tired the entire time on SSRIs?

Recommended Posts

music321

I'd like to post this separately from my other post since I'd like it to be seen by as many people as possible.  I started taking SSRIs as a teenager.  Within a year, I started becoming profoundly tired, and this has been the case throughout my life.  From the literature, it seems that this is recognized as a symptom of SSRI discontinuation, or first starting SSRIs, but not continual use.  I really wonder if this has been caused by SSRI use, though.  The tiredness never went away, as it does with some people a month or two after they start SSRIs.  It's been with me ever since.  Has anyone else had neverending tiredness ever since starting SSRIs?  Thanks.

Share this post


Link to post
Share on other sites
ChessieCat

If you do an internet search for Prozac side effects you will see that drowsiness is a common side effect of the drug.  See:  https://www.rxlist.com/prozac-side-effects-drug-center.htm

 

When I was taking 100mg Pristiq I was having to have a 2 hour sleep during the day most days of the week and I was still sleeping through the night.  The same as for Prozac, drowsiness is a common side effect.  As my dose got lower this side effect went.

Share this post


Link to post
Share on other sites
Maxime

I am, I slept About 10-12 hrs a day for about 3 years on citalopram. I have been saying it to my dr and nurse girldfriend about tiredness, no one believe it was citalopram, it was alllll in my head.. i could take a nap at any time in the day. 

 

Was only on 5 mg, tiredness is one of the reason wanted to quit this living hell.

 

All gone since i'm off anti-depressant..thanks god. 

Share this post


Link to post
Share on other sites
quads

This is a huge topic for me.

 

I'd been depressed since i was 13 and started feeling tired/lack of focus in my teenage years, and finally got help for depression at 21 in university due to not being able to stay awake in classes no matter what I did, not being able to stay awake reading the course material, even falling asleep in the library after reading the same page 20/30 times not absorbing the information. It wasn't that I found the work boring, I just couldn't focus. My depression was severe, but I mostly wanted to be able to stay awake and work hard and fulfill my potential.

 

Unfortunately while my depression cleared up significantly with citalopram my main problem of not being able to work persisted and I dropped out of university with >20k in student loan debt and basically unemployed since with no prospects for my future. I sleep 12-14 hours a day and have done for over a decade and despite going to so many different GPs about it but none take it seriously and none of the CBT type support they've forwarded me to has really made a difference.

 

I was told the depression was making me tired and that curing my depression would fix the tiredness, but it didn't. Then I was told the tiredness was a side affect of the anti-depressants which is a huge motivating factor for me wanting to taper off and go drug-free. Now I'm reading that tiredness is a symptom of SSRI discontinuation.

 

With next to no support from GP's or other support services for these issues I'm strongly considering self medication at this point. At this point what do I have to lose, I'm 32 soon and my life has been completely slipping away from me.

Share this post


Link to post
Share on other sites
Maxime
On 8/24/2019 at 11:15 AM, Maxime said:

 

They made me believe it was me "I was too lazy," i didnt do enough, they said stop to complain and move, do exercise it'll wake you up.. 3 GPs told me at 5 mg it couldnt be the pills, it was depression or just me. 

 

 

I knew i was right, the minute i took a single dose, i started the feel asleep. 

 

 The 1st week i stopped escitalopram, i was up at 6 am and back to bed around 10 pm. 

Share this post


Link to post
Share on other sites
ChessieCat

When I was taking 100mg Pristiq I was sleeping a lot.  About 3 or 4 days each week I would have about a 2 hour sleep (sometimes more) and still sleep through the night.  As my dose got lower I stopped needing to sleep during the day.

Share this post


Link to post
Share on other sites
Nelly

Yes, all my adult life while taking AD, Backwards and forwards to the doctor saying I don’t feel well, tired all the time. I think they thought I was neurotic and put it down to depression. Prescribed a different AD, increase AD’s. But I felt unwell because I was so tired! My mum used to say, why are you always tired; someone else said, we all get tired. This was different. I then thought perhaps it’s my thyroid and asked the doctor to refer me to a thyroid specialist, he did, and he included in the referral letter that this woman is convinced that she is medically ill!! It really has been a miserable life! No I feel I am getting somewhere, thanks to the guidance and encouragement and understanding on this forum. At last xx

Share this post


Link to post
Share on other sites
Nelly
On 8/28/2019 at 7:27 AM, quads said:

This is a huge topic for me.

 

I'd been depressed since i was 13 and started feeling tired/lack of focus in my teenage years, and finally got help for depression at 21 in university due to not being able to stay awake in classes no matter what I did, not being able to stay awake reading the course material, even falling asleep in the library after reading the same page 20/30 times not absorbing the information. It wasn't that I found the work boring, I just couldn't focus. My depression was severe, but I mostly wanted to be able to stay awake and work hard and fulfill my potential.

 

Unfortunately while my depression cleared up significantly with citalopram my main problem of not being able to work persisted and I dropped out of university with >20k in student loan debt and basically unemployed since with no prospects for my future. I sleep 12-14 hours a day and have done for over a decade and despite going to so many different GPs about it but none take it seriously and none of the CBT type support they've forwarded me to has really made a difference.

 

I was told the depression was making me tired and that curing my depression would fix the tiredness, but it didn't. Then I was told the tiredness was a side affect of the anti-depressants which is a huge motivating factor for me wanting to taper off and go drug-free. Now I'm reading that tiredness is a symptom of SSRI discontinuation.

 

With next to no support from GP's or other support services for these issues I'm strongly considering self medication at this point. At this point what do I have to lose, I'm 32 soon and my life has been completely slipping away from me.

Hello

This is so sad, that through no fault of your own, you had to drop out of university. Hopefully, now you know the underlying cause, you can start to taper,  and start to feel better. You are still young, and you can feel better and have a good life. X

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...